MAUDE Adverse Event Report: GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; CUTTING FORCEPS

GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; CUTTING FORCEPS
Model Number PK-CF0533
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that cutting forceps do not seal properly.The issue was found during an unspecified procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported that cutting forceps do not seal properly, when grasping the fabric, the device did not work properly.The issue was found at the beginning of a therapeutic procedure.The intended procedure was completed using a new device.There were no reports of harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information obtained from the customer and completion of investigation.Please see updates to b5, d8, h6 and h10.The subject device was returned to an olympus repair center for evaluation however the customer¿s reported issue was unable to be reproduced,.The device evaluation found dents/scratches on jaw insulation without any exposed metal.No other physical defects were found.Functional tests were conducted, and the device worked as intended.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 months since the subject device was manufactured.The root cause for the reported issue cannot be definitely determined.However, the observed failure is a known phenomenon likely resulting from having the distal jaw tips come in contact with each other when attempting to coagulate.On page 3 of the device ifu , it states: "if forceps jaws come in contact with each other when the power is activated, instrument will short out and the generator display will show ¿re-grasp¿.Release the forceps jaws so they are not in contact with each other and the device will become operational." also, on page 3 it states: "both forceps jaws should be in equal contact with tissue for optimum coagulation." if the device's coagulation feature is activated on a thin or uneven layer of tissue being grasped, the forceps may pierce the tissue and/or come in contact with each other.This would cause the re-grasp error to come up on the generator.This would then indicate that the distal jaws would need to be re-positioned to grasp the optimal section of tissue.Olympus will continue to monitor the field performance of this device.

Brand Name
PK CUTTING FORCEPS, 5MM, 33CM
Common Device Name
CUTTING FORCEPS
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17482419
Report Number3011050570-2023-00112
Device Sequence Number15697009
Product Code GEI
UDI-Device Identifier00821925035867
UDI-Public00821925035867
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK-CF0533
Device Lot NumberFR276278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown